Alert archive / Ohio / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 73, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 17, 1999, 6:05 PM EDT for Ashtabula County, Ohio. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 1999, 6:05 PM EDT (22:05 UTC)
- Expired
- Jul 17, 1999, 6:55 PM EDT
- In force
- 50 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Ashtabula County, OH
The radar
The Cleveland radar (KCLE), 106 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 727 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1569 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCLE 172206 RRA SVRCLE OHC007-172255- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 605 PM EDT SAT JUL 17 1999 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ASHTABULA COUNTY IN NORTHEASTERN OHIO * UNTIL 655 PM EDT * AT 604 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES SOUTHEAST OF JEFFERSON OR 1 MILE EAST OF WILLIAMSFIELD... MOVING NORTHEAST AT 25 MPH. * THE S EVERE THUNDERSTORM WILL MOVE NEAR... ANDOVER SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:30 PM EDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jul 17, 2:30 PM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 230 PM EDT SAT JUL 17 1999 LOW IN NORTHERN IL WITH COLD FRONT INTO MISSOURI AND WARM FRONT ACROSS NORTHERN MICHIGAN. 500H IMPULSE STILL BACK IN IL NEAR SURFACE LOW. BOTH MODELS CONSISTENT WITH MUCH SLOWER MOVEMENT OF SYSTEM AND WEAKENING OF VORT MAX IN DIFFLUENT FLOW ALOFT OVERNIGHT AS IT REACHES OHIO BORDER. WHILE SURFACE LOW MOVES NORTHEAST INTO MICHIGAN ALONG FRONTAL BOUNDARY. THEN WEAKENING AS IT MOVES EAST. SCATTERED PULSE THUNDERSTORMS DEVELOPING IN EASTERN INDIANA AND NORTHWESTERN OHIO IN WESTERN EDGE OF THETA E RIDGE WITH LI OF -4 TO -7. ETA MOVES THETA E RIDGE TO WESTERN LAKE ERIE BY 00Z. DIFFLUENT FLOW ALOFT...LACK OF UPPER AIR DYNAMIC...WEAK LL CONVERGENCE SHOULD PRECLUDE ANYTHING MORE THAN ISOLATED SEVERE THUNDERSTORM DEVELOPMENT. BY MONDAY 500H UPPER RIDGE POPS UP WITH SURFACE FRONT STRETCHING ACROSS LOWER GREAT LAKES...WITH FRONT SO CLOSE TO ACT AS A FOCUS OF CONVECTION THREW IN A CHANCE OF AFTERNOON THUNDERSTORMS FOR MONDAY. .CLE...NONE DJB
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 4:39 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 36 min |
| Jul 17, 4:57 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa | 63 min |
| Jul 17, 5:04 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 66 min |
| Jul 17, 7:01 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 64 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.